“About a week or two after I had quit, I finally cried again. I knew then I was on the right track–I could feel again! “
After being on Luvox for two years, I took myself off of it “cold turkey.” (I had read that either way you go, “cold turkey,” or gradually reducing the dosage didn’t matter that much). Why did I decide to quit taking it? Because I just could not stand the side effects any longer. The side effects were terrible nightmares, severe constipation, and sleepiness, inability to think clearly, discomfort and discharge from my eyes, and an overall feeling of ill-health, plus I couldn’t cry. The drug was not “buying” me enough relief from depression to justify taking it. The only “good” things it did for me was allow me to sleep, and provide the initial relief from depression (may have been more related to the “placebo” effect of finally addressing the problem!). I think my problems could have been addressed more intelligently through counseling, group therapy, and a sleep aid, exercise, etc.
I have been off of Luvox for about two months. The withdrawal symptoms were/are frightening. The scariest symptom was dizziness. I thought I was going to have a stroke, or than I had a brain tumor. I went to see my doctor because I was so frightened by the dizziness, and a weird sensation in my head. He didn’t attribute that to going off of the Luvox, but thought my neck arteries may have been clogged, so he listened to those with a stethoscope.
About a week or two after I had quit, I finally cried again. I knew then I was on the right track–I could feel again! And I notice that although I still have the weird dreams, they are getting more “normal” now. (By the way, the nurse practitioner had told me that it was my psyche that was causing the “bad” dreams, and she also added that these SSRI’s don’t have significant side effects!).
I still have some dizziness, but it is getting better. Oh I forgot to mention the awful muscle pain I had the first few weeks I was off of the drug. It was frightening also. I thought I had some terrible muscle disease.
I am sharing this to help others. I can’t tell you how happy I am that I found out about this web site! Today, is the first day I have known that this dizziness was a part of the withdrawal! Imagine how worried I have been!
Please share my e-address; I would be happy to e-mail with another Luvox survivor, and hear from anyone who wants to talk about that drug.
Thank you so much!
This is Survivor Story number 10.
Total number of stories in current database is 48
1,423 total views, 1 views today